Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 532, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 25, 2007, 7:22 PM CDT for Crane County, Ector County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2007, 7:22 PM CDT (00:22 UTC)
- Expired
- Sep 25, 2007, 8:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Crane County, TX, Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 32 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 260023 SVRMAF TXC103-135-260115- /O.NEW.KMAF.SV.W.0532.070926T0022Z-070926T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 722 PM CDT TUE SEP 25 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ECTOR COUNTY IN WEST TEXAS... NORTHEASTERN CRANE COUNTY IN WEST TEXAS... * UNTIL 815 PM CDT * AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT FARMS...OR 16 MILES SOUTH OF ODESSA...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... PLEASANT FARMS... RURAL NORTHEAST CRANE COUNTY... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 3184 10230 3156 10231 3154 10249 3175 10252 TIME...MOT...LOC 0022Z 237DEG 14KT 3163 10238 $$
1 follow-up statement
000 WWUS54 KMAF 260108 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 808 PM CDT TUE SEP 25 2007 TXC103-135-260118- /O.EXP.KMAF.SV.W.0532.000000T0000Z-070926T0115Z/ ECTOR TX-CRANE TX- 808 PM CDT TUE SEP 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRANE AND SOUTHEASTERN ECTOR COUNTIES EXPIRES AT 815 PM CDT... AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE WARNED AREA AND WEAKEND. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3184 10230 3156 10231 3154 10249 3175 10252 TIME...MOT...LOC 0108Z 237DEG 14KT 3173 10220 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:52 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Sep 25, 2:52 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 252 PM CDT TUE SEP 25 2007 .DISCUSSION... COLD FRONT CURRENTLY FROM NEAR ABILENE TO JUST NORTH OF BIG SPRING WESTWARD TO THE GUADALUPE PASS. EXPECT FRONT TO CONTINUE TO MOVE SOUTH AS CONVECTION CONTINUES TO DEVELOP ALONG AND BEHIND IT IN THE NORTHERLY SURFACE FLOW PERPENDICULAR TO THE FRONT. SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG AND NEAR THE FRONT AS A A SHORTWAVE TROUGH OVER EASTERN CHIHUAHUA...AND ANOTHER FURTHER WEST OVER SONORA MOVE EASTWARD. BEST POPS (CHANCE) SHOULD BE FROM THE EASTERN PERMIAN BASIN SOUTHWESTWARD TO THE DAVIS MOUNTAINS ALONG AND AHEAD OF THE FRONT WITH AID FROM LIFT THE MOUNTAINS IN EXTREME SOUTHWEST TEXAS. WITH 0-6 KILOMETER BULK SHEAR INCREASING TO NEAR 30 KNOTS AND CAPE VALUES INCREASING TO 1000-1500 J/KG...A FEW STORMS WILL BE STRONG TO SEVERE THIS EVENING DESPITE POOR LAPSE THUNDERSTORM CHANCES SHOULD CONTINUE WEDNESDAY AND THURSDAY AS A LINGERING FRONTAL BOUNDARY (OR REINFORCED BOUNDARY) HOVERS ACROSS THE REGION WITH A MOIST UNSTABLE UPSLOPE FLOW CONTINUING UNDERNEATH ADDITIONAL UPPER LEVEL WAVES MOVING EASTWARD IN THE MIDDLE FLOW. A FEW STORMS COULD BE STRONG AND OR SEVERE WEDNESDAY WITH DECENT SHEAR IN PLACE AND CAPE APPROACHING 1000 J/KG. WILL CONTINUE ISOLATED POPS ACROSS THE MOUNTAINS FRIDAY WITH LINGERING INSTABILITY IN UPSLOPE FLOW. A SURFACE TROUGH WILL DEVELOP SATURDAY AHEAD OF THE NEXT MAJOR UPPER LEVEL SYSTEM WITH SOUTHWEST FLOW ALOFT. SOME INSTABILITY...CONVERGENCE AND HEATING ARGUE FOR ISOLATED POPS FROM THE DAVIS MOUNTAINS NORTHEASTWARD INTO THE UPPER TRANS PECOS AND WESTERN BASIN. MADE LITTLE CHANGES IN THE REMAINDER OF THE EXTENDED FORECAST PER MODEL DISCREPANCY. THE ECMWF/NOGAPS IS STRONGER THIS WEEKEND AND EARLY NEXT WEEK WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE ROCKIES...PLAINS AND MIDDLE MISSISSIPPI VALLEY. AS A RESULT THESE MODELS ARE MUCH MORE AGGRESSIVE THAN THE WEAKER GFS 40 WITH THE ASSOCIATED SURFACE FRONT. .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 85 63 86 / 30 30 20 20 CARLSBAD NM 62 86 63 90 / 20 30 20 20 DRYDEN TX 67 91 66 90 / 20 10 20 20 FORT STOCKTON TX 66 89 65 89 / 30 20 20 20 GUADALUPE PASS TX 63 81 61 82 / 20 30 20 20 HOBBS NM 62 85 62 87 / 20 30 20 20 MARFA TX 56 82 56 81 / 30 20 20 20 MIDLAND INTL AIRPORT TX 64 86 65 89 / 20 30 20 20 ODESSA TX 65 87 65 89 / 20 30 20 20 WINK TX 67 92 66 94 / 20 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12
Hazardous weather outlook, Sep 25, 1:34 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 134 PM CDT TUE SEP 25 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 134 PM CDT TUE SEP 25 2007 /1234 PM MDT TUE SEP 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM THE GUADALUPE MOUNTAINS...SOUTH AND SOUTHEASTWARD OVER THE WEST TEXAS TRANS PECOS...DAVIS AND GLASS MOUNTAINS AND STOCKTON PLATEAU THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. MORE ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST NEW MEXICO PLAINS...PERMIAN BASIN... WESTERN LOW ROLLING PLAINS AND BIG BEND REGION THIS AFTERNOON AND EVENING. A COUPLE OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...PARTICULARLY OVER THE BIG BEND REGION WHERE MORE HEATING WILL TAKE PLACE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE OVER WEST TEXAS AND SOUTHEAST NEW MEXICO WEDNESDAY. THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE PERMIAN BASIN...THE UPPER TRANS PECOS...THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO WHERE SCATTERED THUNDERSTORMS CAN BE EXPECTED. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 25, 1:38 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 138 PM CDT TUE SEP 25 2007 TXZ081-251945- BIG BEND AREA- 138 PM CDT TUE SEP 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 22 MILES SOUTH OF ALPINE AT 138 PM CDT. THE STORM WAS MOVING EAST AT 10 MPH. SMALL HAIL...WINDS AROUND 55 MPH ARE POSSIBLE...HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. PEOPLE IN WEST CENTRAL BREWSTER COUNTY INCLUDING MOTORISTS ON STATE ROUTE 118 SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 25, 2:54 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CDT TUE SEP 25 2007 TXZ075-252100- PECOS- 254 PM CDT TUE SEP 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 36 MILES SOUTHEAST OF FORT STOCKTON AT 254 PM CDT...MOVING EAST AT 5 MPH. SMALL HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE. PEOPLE IN SOUTH CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 25, 3:43 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 PM CDT TUE SEP 25 2007 TXZ070-252115- REAGAN- 343 PM CDT TUE SEP 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN REAGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF BIG LAKE AT 343 PM CDT...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL...WINDS AROUND 55 MPH ARE POSSIBLE AND HEAVY. PEOPLE IN SOUTHEASTERN REAGAN COUNTY...INCLUDING THE CITY OF BIG LAKE AND MOTORISTS ON STATE HIGHWAY 137...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Sep 25, 5:49 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 549 PM CDT TUE SEP 25 2007 TXZ075-252345- PECOS- 549 PM CDT TUE SEP 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF IRAAN AT 549 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAIN...SMALL HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE. FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADS CAN ALSO BE EXPECTED. PEOPLE IN EAST CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Sep 25, 5:57 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 557 PM CDT TUE SEP 25 2007 TXZ068-260000- CRANE- 557 PM CDT TUE SEP 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CRANE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER TUBBS CORNER AT 557 PM CDT... MOVING EAST AT 10 MPH. HEAVY RAIN...SMALL HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE. FLOODING OF LOW LYING AND NORMALLY FLOOD PRONE AREAS CAN ALSO BE EXPECTED. PEOPLE IN CENTRAL CRANE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Sep 25, 7:18 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 718 PM CDT TUE SEP 25 2007 TXZ061-068-260115- ECTOR-CRANE- 718 PM CDT TUE SEP 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN CRANE AND SOUTHEASTERN ECTOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF PLEASANT FARMS AT 718 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH AND SMALL HAIL. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHEASTERN CRANE AND SOUTHEASTERN ECTOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.